Alert archive / Michigan / Storm Warnings in 2026
Storm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Mar 12, 2026, 1:58 PM EDT. It took effect at Mar 12, 2026, 11:00 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 1:58 PM EDT (17:58 UTC)
- In effect from
- Mar 12, 2026, 11:00 PM EDT
- Expired
- Mar 13, 2026, 10:48 PM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
778 WHUS73 KGRR 121758 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 158 PM EDT Thu Mar 12 2026 LMZ849-130200- /O.NEW.KGRR.GL.W.0006.260313T0300Z-260314T0300Z/ Pentwater to Manistee MI- 158 PM EDT Thu Mar 12 2026 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... * WHAT...Southwest winds 25 to 35 knots with gusts up to 50 knots and waves 10 to 15 feet expected. * WHERE...Pentwater to Manistee MI. * WHEN...From 11 PM this evening to 11 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ844>848-130200- /O.NEW.KGRR.SR.W.0001.260313T0300Z-260314T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 158 PM EDT Thu Mar 12 2026 ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... * WHAT...Southwest winds 30 to 40 knots with gusts up to 55 knots and waves 11 to 16 feet expected. * WHERE...St Joseph to Pentwater. * WHEN...From 11 PM this evening to 11 PM EDT Friday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
912 WHUS73 KGRR 130142 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 942 PM EDT Thu Mar 12 2026 LMZ849-130945- /O.CON.KGRR.GL.W.0006.260313T0300Z-260314T0300Z/ Pentwater to Manistee MI- 942 PM EDT Thu Mar 12 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... * WHAT...Southwest winds 25 to 35 knots with gusts up to 45 knots and waves 9 to 14 feet expected. * WHERE...Pentwater to Manistee MI. * WHEN...Until 11 PM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ844>848-130945- /O.CON.KGRR.SR.W.0001.260313T0300Z-260314T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 942 PM EDT Thu Mar 12 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... * WHAT...Southwest winds 25 to 35 knots with gusts up to 50 knots and waves 10 to 15 feet expected. * WHERE...St Joseph to Pentwater. * WHEN...Until 11 PM EDT Friday. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
161 WHUS73 KGRR 130842 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 442 AM EDT Fri Mar 13 2026 LMZ849-132000- /O.CON.KGRR.GL.W.0006.000000T0000Z-260314T0300Z/ Pentwater to Manistee MI- 442 AM EDT Fri Mar 13 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 9 to 14 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ844>848-132000- /O.CON.KGRR.SR.W.0001.000000T0000Z-260314T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 442 AM EDT Fri Mar 13 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 11 to 16 feet. * WHERE...St Joseph to Pentwater. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
318 WHUS73 KGRR 131448 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1048 AM EDT Fri Mar 13 2026 LMZ849-132300- /O.CON.KGRR.GL.W.0006.000000T0000Z-260314T0300Z/ Pentwater to Manistee MI- 1048 AM EDT Fri Mar 13 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 25 to 35 knots with gusts up to 45 knots and waves 11 to 16 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ844>848-132300- /O.CON.KGRR.SR.W.0001.000000T0000Z-260314T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 1048 AM EDT Fri Mar 13 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 30 to 40 knots with gusts up to 55 knots and waves 12 to 17 feet. * WHERE...St Joseph to Pentwater. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
538 WHUS73 KGRR 131857 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 257 PM EDT Fri Mar 13 2026 LMZ849-140300- /O.CON.KGRR.GL.W.0006.000000T0000Z-260314T0300Z/ Pentwater to Manistee MI- 257 PM EDT Fri Mar 13 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 35 to 45 knots and waves 11 to 16 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ844>848-140300- /O.CON.KGRR.SR.W.0001.000000T0000Z-260314T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 257 PM EDT Fri Mar 13 2026 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 30 to 40 knots with gusts up to 50 knots and waves 12 to 17 feet. * WHERE...St Joseph to Pentwater. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Storm force winds and hazardous waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
970 WHUS73 KGRR 140248 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1048 PM EDT Fri Mar 13 2026 LMZ844>848-140600- /O.CAN.KGRR.SR.W.0001.000000T0000Z-260314T0300Z/ /O.EXB.KGRR.GL.W.0006.000000T0000Z-260314T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 1048 PM EDT Fri Mar 13 2026 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY... ...STORM WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 knots with gusts up to 40 knots and waves 9 to 14 feet. * WHERE...St Joseph to Pentwater. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will be needed into early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ849-140600- /O.EXT.KGRR.GL.W.0006.000000T0000Z-260314T0600Z/ Pentwater to Manistee MI- 1048 PM EDT Fri Mar 13 2026 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...Northwest winds 25 to 30 knots with gusts up to 40 knots and waves 8 to 13 feet. * WHERE...Pentwater to Manistee MI. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Mar 12, 1:30 PM EDT, 28 minutes earlier. Its key messages:
- Friday: Rain/Snow and Windy
- Sunday-Monday: Significant Late-Winter Storm Possible
Area forecast discussion, Mar 12, 1:30 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
130 PM EDT Thu Mar 12 2026
.KEY MESSAGES...
- Friday: Rain/Snow and Windy
- Sunday-Monday: Significant Late-Winter Storm Possible
&&
.DISCUSSION...
Issued at 353 AM EDT Thu Mar 12 2026
- Friday: Rain/Snow and Windy
High winds and some winter impacts are possible Friday as an Alberta
Clipper system with a deep surface low in the mid-980s mb tracks
through northern Michigan. This MSLP normalized anomaly is about
minus 3.5 sigma based on the CFSR 1981-2010 climatology. A strong
wind field in the lower atmosphere will be present both on the warm-
advection side early Friday morning and on the cold-advection side
during the day, with 40 to 50 knots of wind a few hundred to 1,000
feet above ground. HREF mean wind gusts are in the 50-60 mph range,
similar to the ECMWF. A limiting factor to consider which could
temper the peak gusts include clouds and precipitation occurring
much of the time, which if cold air advection is modest, would
reduce the lapse rates right off the surface and also reduce the
mixing potential.
Temperatures will be marginally favorable for snow Friday morning,
but snow is favored over rain particularly north of I-96 where the
heaviest precip will be occurring prior to daybreak. HREF
probability for greater than 3 inches of snow is greater than 50
percent in the higher terrain of interior Central Michigan,
including around Baldwin, Big Rapids, and Clare. Amounts over 5
inches would be most favored in northern Osceola county. Near and
south of I-96, impacts from snow should be more limited with light
accumulations possible.
- Sunday-Monday: Significant Late-Winter Storm Possible
Global models and most of their ensemble members for the last
several runs have been producing a major late-winter storm in
portions of Northern Michigan between Saturday night and Monday
night, and our portion of Central Michigan and the Lake Michigan
shore could also be on the receiving end of some of significant
winter impacts. There remain a number of differences in the details
to not want to be definitive for now. However, the synoptic setup
involving a sharpening Midwest upper-level trough going negative
tilt, rapidly developing cyclone tracking through Lower Michigan,
sharp temperature gradient (baroclinicity), and strong wind field
supports concern for a disruptive event. The weather in our portion
of Lower Michigan will be especially sensitive to the exact track
and depth of the surface low pressure center as it passes through,
approximately from southern Michigan toward Lake Huron.
Some accumulating snow is possible in our area Saturday night in the
isentropic ascent of warm air out ahead of this system, followed by
a day Sunday that could feature temperatures in the 30s in Ludington
and 60s in Jackson (low pressure track dependent). Thunderstorms are
possible in southern Michigan late Sunday, while heavy wintry
precipitation occurs northwest of the low. There could be a narrow
band of heavy freezing rain Sunday night in a portion of Central
Michigan, with heavy snow to the north. Very cold air and strong
winds on Monday may support lake-enhanced snow and blowing snow.
This is a rough idea of what is possible if some of the more robust
model solutions verify. The probabilistic Winter Storm Severity
Index from WPC currently has about a 30-50 percent chance of major
winter storm impacts north of Muskegon-Mount Pleasant from Sunday
night into Monday, and greater than a 60 percent chance of moderate
impacts.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 128 PM EDT Thu Mar 12 2026
The big story will be the wind with LLWS over 60 knots tonight
into Friday morning. Surface winds will also start gusting over 40
knots late tonight into Thursday with some gusts over 50 knots.
VFR conditions through 06Z then some MVFR conditions can be
expected by 12Z as snow moves in from the west. Most of the snow
will be across central and northern Lower Michigan.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Warning from 2 AM to 8 PM EDT Friday for MIZ037-
043>046-050>052-056>059-064>067-071>074.
Winter Weather Advisory from 11 PM this evening to 2 PM EDT
Friday for MIZ038>040-045-046.
MARINE...Storm Warning from 11 PM this evening to 11 PM EDT Friday for
LMZ844>848.
Gale Warning from 11 PM this evening to 11 PM EDT Friday for
LMZ849.
&&
DISCUSSION...Ostuno
AVIATION...CASHazardous weather outlook, Mar 12, 4:21 AM EDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 421 AM EDT Thu Mar 12 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 421 AM EDT Thu Mar 12 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Tonight after 2 AM EDT, expect winds starting to gust over 45 mph in much of the area, and wet snow accumulation 2 to 4 inches in portions of Central Michigan. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday, snow showers and winds gusting over 45 mph, possibly as high as 55 to 60 mph. Friday morning travel may be slowed by snow in portions of Central Michigan. Scattered power outages are possible. Sunday and Monday, a late-winter storm may affect the area, more likely western and central Lower Michigan and to the north. Heavy snow accumulation, a period of freezing rain, strong winds, and a thunderstorm are all possible. Moderate to major disruptions to travel are possible in western and central Michigan, and areas to the north. Power outages are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:45 AM EDT | High Wind Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more | 10 hr |
| Mar 12, 12:07 PM EDT | Winter Weather Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 35 hr |
| Mar 12, 12:54 PM EDT | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more | 34 hr |
| Mar 12, 1:58 PM EDT | Gale Warning | GRR | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.